MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Catalog Number PND6F0701058
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 070 was ovalized approximately 101.0 and 110.0 cm from the hub (figure 2).The neuron 070 was partially fractured under the strain relief.Conclusions: evaluation of the returned neuron 070 revealed a partial fracture under the strain relief.The partial fracture is likely a result of forcefully manipulating the proximal end of the device at extreme angles.Further evaluation revealed ovalizations on the device.Based on the return condition and the reported complaint, the ovalization damage was likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a neuron delivery catheter 070 (neuron 070).During the procedure, the physician placed a neuron 070 in the patient¿s body and hooked up the flush; however, a small hole was noticed and the neuron 070 was leaking fluid.Therefore, it was removed.The procedure was completed using a new neuron 070.There was no report of an adverse effect to the patient.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7857545
Report Number3005168196-2018-01770
Device Sequence Number11379866
Product Code DQY
UDI-Device Identifier00814548010045
UDI-Public00814548010045
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Catalogue NumberPND6F0701058
Device Lot NumberF81362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight53
Date Report Sent to FDA01/01/2005